MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CRPL3 C-REACTIVE PROTEIN GEN.3; C-REACTIVE PROTEIN IMMUNOLOGICAL TEST SYSTEM

ROCHE DIAGNOSTICS CRPL3 C-REACTIVE PROTEIN GEN.3; C-REACTIVE PROTEIN IMMUNOLOGICAL TEST SYSTEM
Catalog Number 05172373190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event occurred in: (b)(6).
 
Event or Problem Description
The customer complained of questionable crpl3 c-reactive protein gen.3 results from their cobas 8000 c (701) module where 26 amended reports had to be issued.From the data provided, a reportable malfunction occurred for 24 patients.The customer stated that on the day of the event, the qc results at 4:00, 7:00, and 10:30 were acceptable.At 13:30 the qc results were out of range low.The customer tried to calibrate the pack of reagent that was on the analyzer twice, but calibration failed both times.A new pack of reagent was loaded and the qc results were again acceptable.The customer repeated all patient samples that were tested between 10:30 and 13:30 and the discrepant patient results were found.There was no allegation of an adverse event.The cobas c701 serial number was (b)(4).On (b)(6) 2018 the customer reported another similar incident where the crpl3 qc results were low and acceptable results could not be obtained until a fresh pack of reagent was used.No patient samples were affected.This issue is only occurring on one instrument.The investigation is currently ongoing.
 
Additional Manufacturer Narrative
The alarm trace shows several abnormal aspiration (sample probe) alarms.The customer has not observed further issues.The investigation is ongoing.
 
Additional Manufacturer Narrative
Further investigation showed that the results in question were generated from a pack of reagent that had a failed calibration.A calibration of another pack of the reagent with the same lot number was acceptable.Historical data for the crp reagent lot in question gave no indication of a general lot reagent issue.The observed issue is consistent with improper mixing of the reagent or exposure to extreme temperatures.
 
Additional Manufacturer Narrative
A field engineering specialist spoke with the customer who confirmed that they are happy with the analyzer performance.The customer said that once they installed a fresh pack of reagent there was no longer any issues.A general reagent problem could not be identified.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
CRPL3 C-REACTIVE PROTEIN GEN.3
Common Device Name
C-REACTIVE PROTEIN IMMUNOLOGICAL TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7890370
Report Number1823260-2018-03205
Device Sequence Number19514369
Product Code DCN
UDI-Device Identifier04015630925285
UDI-Public04015630925285
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05172373190
Device Lot Number351778
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer09/03/2018
09/03/2018
09/03/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date10/08/2018
01/02/2019
02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1